Alert archive / Virginia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 13, NWS Baltimore/Washington

March 8, 2008Fauquier County, Loudoun County, Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at Mar 8, 2008, 3:03 PM EST for Fauquier County, Loudoun County, Virginia. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 8, 2008, 3:03 PM EST (20:03 UTC)
Expired
Mar 8, 2008, 3:43 PM EST
In force
40 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Fauquier County, VA, Loudoun County, VA

The radar

The Sterling radar (KLWX), 18 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 8, 3:20 PM ESTTSTM WND GST 552 Sw Leesburg, VALEESBURG AIRPORT AWOS.
Mar 8, 3:30 PM ESTTSTM WND DMGLeesburg, VATREE DOWN ON POWER LINES AT UNION AND WIRT STREET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.1 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2008-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2008-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 495 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
459 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
495 m²/s²
0-3 km storm-relative helicity
578 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KLWX 082003
SVRLWX
VAC061-107-082100-
/O.NEW.KLWX.SV.W.0013.080308T2003Z-080308T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
303 PM EST SAT MAR 8 2008

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAUQUIER COUNTY IN NORTHERN VIRGINIA
  LOUDOUN COUNTY IN NORTHERN VIRGINIA

* UNTIL 400 PM EST

* AT 259 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 8 MILES SOUTHWEST OF PURCELLVILLE TO THE
  PLAINS...AND MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PURCELLVILLE...
  LEESBURG...
  ASHBURN...

HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE
STORM HAS PASSED.

LAT...LON 3899 7790 3926 7762 3903 7744 3893 7762
      3894 7763 3894 7766 3891 7767 3890 7767
      3881 7782
TIME...MOT...LOC 2003Z 239DEG 40KT 3912 7779 3895 7774

$$
ROSA
2 follow-up statements
000 
WWUS51 KLWX 082024
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
325 PM EST SAT MAR 8 2008

VAC061-082035-
/O.CAN.KLWX.SV.W.0013.000000T0000Z-080308T2100Z/
FAUQUIER VA-
325 PM EST SAT MAR 8 2008

...THE SEVERE THUNDERSTORM WARNING FOR FAUQUIER COUNTY IS
CANCELLED...

LAT...LON 3923 7766 3926 7762 3921 7758 3919 7757
      3914 7752 3912 7751 3909 7748 3900 7749
      3899 7751
TIME...MOT...LOC 2025Z 239DEG 40KT 3931 7757 3910 7744

$$

VAC107-082100-
/O.CON.KLWX.SV.W.0013.000000T0000Z-080308T2100Z/
LOUDOUN VA-
325 PM EST SAT MAR 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EST
FOR LOUDOUN COUNTY...

AT 320 PM EST...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES
NORTH OF WATERFORD TO BELMONT...MOVING NORTHEAST AT 45 MPH.

LAT...LON 3923 7766 3926 7762 3921 7758 3919 7757
      3914 7752 3912 7751 3909 7748 3900 7749
      3899 7751
TIME...MOT...LOC 2025Z 239DEG 40KT 3931 7757 3910 7744

$$
000 
WWUS51 KLWX 082043 RRA
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
343 PM EST SAT MAR 8 2008

VAC107-082053-
/O.CAN.KLWX.SV.W.0013.000000T0000Z-080308T2100Z/
LOUDOUN VA-
343 PM EST SAT MAR 8 2008

...THE SEVERE THUNDERSTORM WARNING FOR LOUDOUN COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE
THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3923 7766 3926 7762 3921 7758 3919 7757
      3914 7752 3912 7751 3909 7748 3900 7749
      3899 7751
TIME...MOT...LOC 2043Z 239DEG 40KT 3941 7735 3920 7722

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 2:54 PM EST, 9 minutes earlier.

Area forecast discussion, Mar 8, 2:54 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
254 PM EST SAT MAR 8 2008

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL LIFT NORTHEAST AND INTENSIFY
OVERNIGHT...BRINGING GUSTY WINDS TO THE REGION. WINDS WILL
DIMINISH SUNDAY AS HIGH PRESSURE MOVES OVERHEAD. A WEAK CLIPPER
SYSTEM WILL CROSS THE REGION MONDAY...BRINGING A CHANCE OF WINTRY
PRECIPITATION. A WARMING TREND WILL PROCEED A COLD FRONT BY THE
END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

SURFACE ANALYSIS FROM 18Z SHOWS LOW PRESSURE CENTERED OVER
NORTHERN VIRGINIA. A WARM FRONT HAS PUSHED NORTH OF THE WASHINGTON
METRO AND A COLD FRONT IS JUST WEST OF THE FORECAST AREA. REGIONAL
RADAR AND SURFACE OBSERVATIONS INDICATE THUNDERSTORM BANDS
DEVELOPING AND MOVING NORTHEAST ACROSS THE EASTERN THIRD OF THE
FORECAST AREA...WITH MORE SHOWERS AND ISOLATED THUNDERSTORMS WEST
OF THE BLUE RIDGE.

MULTIPLE HAZARDS IN THE FORECAST FOR THE NEAR TIME. SEVERE WEATHER
THREAT CONTINUES ALONG AND EAST OF THE INTERSTATE 95 CORRIDOR. THIS
WILL QUICKLY DIMINISH THROUGH THE LATE AFTERNOON AS THE SURFACE LOW
LIFTS NORTH. ALSO HAVE SOME CONVECTION RIGHT ALONG THE BLUE RIDGE.
WILL CARRY A PRE-FIRST PERIOD WITH THE AFTERNOON PACKAGE FOR
LINGERING CONVECTION.

NEXT CONCERN IS FOR SYNOPTIC WINDS LATE AFTERNOON AND OVERNIGHT.
STRONG 3 TO 6 HOUR PRESSURE RISES ALONG WITH THE LOW AND MID LEVEL
JETS HAVE COMBINED TO BRING A THREAT OF 50KT PLUS WEST OF THE BLUE
RIDGE AS WELL AS ALONG THE PENNSYLVANIA STATE LINE. THEREFORE...WILL
EXPAND THE HIGH WIND WARNING FURTHER EAST. WILL ALSO EXPAND THE
TIMING THROUGH 09Z. WINDS WILL BE DECREASING AFTER MIDNIGHT...BUT
NOT ENOUGH TO BE ABLE TO DROP THE HEADLINE. THANKS TO NEIGHBORING
OFFICES FOR COLLABORATION.

AND FINAL CONCERN IS FOR UPSLOPE SNOW SHOWERS. HPC AS WELL AS BUFKIT
GIVE 1 TO 3 INCHES OF SNOW BY SUNDAY MORNING. THERE IS ALSO A WIND
CONCERN FOR BLOWING/DRIFTING SNOW. HOWEVER...GIVEN ONLY ONE
PRECIPITATION TYPE...WILL CARRY A SNOW ADVISORY FOR THE NORTHWESTERN
THREE ZONES. SUB ADVISORY SNOW CRITERIA FURTHER EAST AND SOUTH...SO
WILL MENTION ACCUMULATION AROUND AN INCH FOR THE REST OF THE
ALLEGHENY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...

ALL LAND-BASED HAZARDS WILL BE OVER SUNDAY MORNING. HIGH PRESSURE
BUILDS ON SUNDAY AND SUNDAY NIGHT. WEAK COLD ADVECTION WITH
DIMINISHING WINDS ON SUNDAY. MOS GUIDANCE WAS CLUSTERED.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...

HIGH PRESSURE GIVES WAY TO A CLIPPER SYSTEM MONDAY AND MONDAY
NIGHT. EXPECT SNOW ACROSS THE FAR WEST...MIXING WITH RAIN UP TO
THE BLUE RIDGE...TURNING TO ALL SNOW OVERNIGHT. MINOR
ACCUMULATIONS WOULD BE POSSIBLE DURING THE OVERNIGHT.

ANOTHER SHORT WAVE FROM WITHIN THE NORTHERN STREAM PASSES ON
WEDNESDAY...BUT MOISTURE LOOKS WEAK IN EVEN THE UPSLOPE AREA. THE
NEXT SYSTEM OF NOTE IS A COLD FRONT LATE IN THE WEEK. THIS WOULD BE
THE BEST CHANCE FOR PRECIPITATION ACROSS THE REGION. WARMING TREND
STILL ON TRACK MID WEEK AHEAD OF THE SYSTEM.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...

CEILINGS AND VISIBILITIES IMPROVING...HOWEVER CONVECTION WILL
BRING GUSTY WINDS THROUGH LATE AFTERNOON. ANOTHER ROUND OF
PRECIPITATION WILL FOLLOW. BUT QUICKLY END AFTER SUNSET. SYNOPTIC
WINDS THEN INCREASE BEHIND THE DEPARTING LOW. STRONG NORTHWEST
WIND GUSTS OF 40 TO 50 KNOTS EXPECTED DURING THE LATE EVENING
HOURS...DIMINISHING AFTER MIDNIGHT. WINDS WILL STAY GUSTY ON
SUNDAY...UP TO 25 KNOTS EXPECTED.

NEXT RESTRICTIONS TO CEILINGS OR VISIBILITIES WOULD BE MONDAY AND
MONDAY NIGHT WITH A CLIPPER SYSTEM.

&&

.MARINE...

THUNDERSTORMS MOVING OVER THE WATERS THROUGH EARLY EVENING...THEN
STRONGER SYNOPTIC WINDS DEVELOP. GUSTS TO 45 KNOTS ARE EXPECTED FOR
THE OVERNIGHT...SO WILL START THE GALE WARNING WITH THE AFTERNOON
PACKAGE. WINDS DIMINISH ON SUNDAY BUT STILL WITHIN SMALL CRAFT
ADVISORY RANGE.

&&

.TIDES/COASTAL FLOODING...

TIDES CONTINUE TO RUN ABOUT 1 TO 1.5 FEET ABOVE PREDICTED. THIS
TREND WILL CONTINUE THROUGH THE LATE AFTERNOON...BUT SHOULD REMAIN
BELOW ADVISORY THRESHOLDS. STRONG NORTHWEST AND WEST WINDS DEVELOP
THIS EVENING AND CONTINUE THROUGH THE OVERNIGHT. THIS WILL
ALLEVIATE TIDAL FLOODING CONCERNS AND GO MORE TO BLOWOUT TIDE LEVELS
OF AROUND 1 FOOT BELOW PREDICTED.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...WIND ADVISORY UNTIL 5 AM EDT SUNDAY FOR DCZ001.
MD...WIND ADVISORY UNTIL 5 AM EDT SUNDAY FOR MDZ009>011-013-014-
     016>018.
     HIGH WIND WARNING UNTIL 5 AM EDT SUNDAY FOR MDZ003>007-501-502.
     SNOW ADVISORY UNTIL 7 AM EDT SUNDAY FOR MDZ501.
VA...WIND ADVISORY UNTIL 5 AM EDT SUNDAY FOR VAZ036>042-050>057.
     HIGH WIND WARNING UNTIL 5 AM EDT SUNDAY FOR VAZ021-025>031.
WV...HIGH WIND WARNING UNTIL 5 AM EDT SUNDAY FOR WVZ050>055-501>504.
     SNOW ADVISORY UNTIL 7 AM EDT SUNDAY FOR WVZ501-503.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR
     ANZ530>537.
     SMALL CRAFT ADVISORY FROM 7 AM TO 5 PM EDT SUNDAY FOR
     ANZ530>537.
     GALE WARNING UNTIL 7 AM EDT SUNDAY FOR ANZ530>537.

&&

SAR
Hazardous weather outlook, Mar 8, 11:04 AM EST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1104 AM EST SAT MAR 8 2008

ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
091000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1104 AM EST SAT MAR 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TODAY AND TONIGHT

LOW PRESSURE WILL TRACK ACROSS THE REGION TODAY...BRINGING
LOCALLY HEAVY RAIN AND GUSTY WINDS. IN ADDITION...THUNDERSTORMS
WILL BE POSSIBLE SOUTHEAST OF THE TRACK OF THE LOW. A FEW OF THESE
THUNDERSTORMS MAY BE STRONG TO LOCALLY SEVERE...ESPECIALLY
SOUTHEAST OF THE I-95 CORRIDOR.

BEHIND THE LOW...WINDS WILL INCREASE AND BECOME GUSTY THIS
AFTERNOON. A WIND ADVISORY HAS BEEN ISSUED FOR LATE THIS AFTERNOON
THROUGH THIS EVENING FOR WIND GUSTS TO 50 MPH. A SMALL CRAFT
ADVISORY WILL REMAIN IN EFFECT THIS MORNING. A GALE WARNING IS IN
EFFECT FOR THIS AFTERNOON THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SMALL CRAFT CONDITIONS POSSIBLE ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED...HOWEVER ANY REPORTS OF WIND
DAMAGE OR WIND SPEEDS IN EXCESS OF 45 MPH ARE APPRECIATED.

MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051-
WVZ050>055-501>504-091000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
1104 AM EST SAT MAR 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TODAY AND TONIGHT

LOW PRESSURE WILL TRACK ACROSS THE REGION TODAY...BRINGING
LOCALLY HEAVY RAIN AND GUSTY WINDS. IN ADDITION...THUNDERSTORMS
WILL BE POSSIBLE SOUTHEAST OF THE TRACK OF THE LOW THIS MORNING.

BEHIND THE LOW...WINDS WILL INCREASE AND BECOME GUSTY THIS
AFTERNOON. AS A RESULT...A HIGH WIND WARNING HAS BEEN ISSUED
FOR THE ALLEGHENYS...POTOMAC HIGHLANDS AND A PORTION OF THE
CENTRAL SHENANDOAH VALLEY FOR WIND GUSTS TO 60 MPH. A WIND ADVISORY
HAS BEEN ISSUED FOR THE REMAINDER OF THE REGION FOR WIND GUSTS TO
50 MPH LATE THIS AFTERNOON AND EVENING.

UPSLOPE SNOW IS EXPECTED LATE TODAY AND TONIGHT. MINOR SNOW
ACCUMULATIONS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED...HOWEVER ANY REPORTS OF WIND
DAMAGE OR WIND SPEEDS IN EXCESS OF 45 MPH ARE APPRECIATED.

In the hours before

Special weather statement, Mar 8, 12:19 PM EST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1219 PM EST SAT MAR 8 2008

DCZ001-MDZ004>007-009>011-013-014-016>018-VAZ054-081845-
DISTRICT OF COLUMBIA DC-CARROLL MD-NORTHERN BALTIMORE MD-FREDERICK MD-
HOWARD MD-MONTGOMERY MD-ANNE ARUNDEL MD-PRINCE GEORGES MD-CALVERT MD-
HARFORD MD-SOUTHERN BALTIMORE MD-CHARLES MD-ST. MARYS MD-
ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-
1219 PM EST SAT MAR 8 2008

...SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS TO AFFECT THE
BALTIMORE WASHINGTON METRO AREA...

AT 1219 PM EST...DOPPLER RADAR INDICATED SHOWERS AND ISOLATED
THUNDERSTORMS ALONG A LINE FROM NEAR FREDERICK MARYLAND SOUTH TO LA
PLATA IN LOWER SOUTHERN MARYLAND...MOVING NORTHEAST AT 45 MPH.

THIS ACTIVITY WILL MOVE ACROSS THE BALTIMORE WASHINGTON METRO AREA
AND LOWER SOUTHERN MARYLAND THROUGH 2 PM. THERE IS THE POTENTIAL FOR
WINDS GUSTS OF 40 MPH.

THE COMMUNITIES OF SOTTERLEY...SANDGATES...GOLDEN BEACH...BENEDICT...
SOLOMONS...DOWELL...BARSTOW...EAGLE HARBOR...PORT REPUBLIC AND
CALVERT BEACH WILL BE AFFECTED BY THESE STORMS.

PELOQUIN
Special weather statement, Mar 8, 12:37 PM EST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1237 PM EST SAT MAR 8 2008

VAZ050-055>057-081815-
ORANGE VA-KING GEORGE VA-STAFFORD VA-SPOTSYLVANIA VA-
1237 PM EST SAT MAR 8 2008

...STRONG THUNDERSTORMS TO AFFECT ORANGE...KING GEORGE...STAFFORD AND
SPOTSYLVANIA COUNTIES...

AT 1237 PM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES WEST OF MINE RUN TO 29 MILES SOUTH OF
PARTLOW...MOVING NORTHEAST AT 50 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH IN
ADDITION TO HEAVY RAINFALL.

THE COMMUNITIES OF MASSAPONAX AND STAFFORD WILL BE AFFECTED BY THESE
STORMS.

PELOQUIN
Special weather statement, Mar 8, 1:59 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
159 PM EST SAT MAR 8 2008

MDZ014-018-081930-
ANNE ARUNDEL MD-CALVERT MD-
159 PM EST SAT MAR 8 2008

...STRONG THUNDERSTORMS TO AFFECT ANNE ARUNDEL AND NORTHERN CALVERT
COUNTIES...

AT 159 PM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM SUNDERLAND TO 4 MILES SOUTHWEST OF PRINCE
FREDERICK...MOVING NORTHEAST AT 60 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.

SMZ
Special weather statement, Mar 8, 2:08 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
208 PM EST SAT MAR 8 2008

VAZ029-038>041-051-082000-
GREENE VA-MADISON VA-CULPEPER VA-PAGE VA-RAPPAHANNOCK VA-FAUQUIER VA-
208 PM EST SAT MAR 8 2008

...STRONG THUNDERSTORMS TO AFFECT GREENE...MADISON...CULPEPER...
PAGE...RAPPAHANNOCK AND FAUQUIER COUNTIES...

AT 208 PM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS IN WEST
CENTRAL VIRGINIA ALONG A LINE EXTENDING FROM BIG MEADOWS TO 4 MILES
NORTH OF FLETCHER TO MCMULLEN...MOVING NORTHEAST AT 45 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH...IN ADDITION TO OCCASSIONAL CLOUD TO GROUND LIGHTNING.

THE COMMUNITIES OF MADISON...SPERRYVILLE...CULPEPER...HUME AND
WARRENTON WILL BE AFFECTED BY THESE STORMS.

SMZ
Special weather statement, Mar 8, 2:08 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
208 PM EST SAT MAR 8 2008

MDZ007-081945-
HARFORD MD-
208 PM EST SAT MAR 8 2008

...STRONG THUNDERSTORMS TO AFFECT HARFORD COUNTY...

AT 208 PM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTHWEST OF SCARBORO TO 6 MILES SOUTH OF
ABINGDON...MOVING NORTHEAST AT 40 MPH.

THESE STORMS MAY PRODUCE WIND GUSTS TO 50 MPH IN ADDITION TO HEAVY
RAINFALL.

THE COMMUNITIES OF ABERDEEN AND HAVRE DE GRACE WILL BE AFFECTED BY
THESE STORMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE
ISSUED.

PELOQUIN
Special weather statement, Mar 8, 2:31 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
231 PM EST SAT MAR 8 2008

VAZ027-028-030-031-039>042-051-052-WVZ052-053-082030-
MADISON VA-CULPEPER VA-RAPPAHANNOCK VA-FAUQUIER VA-WARREN VA-
SHENANDOAH VA-CLARKE VA-LOUDOUN VA-JEFFERSON WV-BERKELEY WV-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-FREDERICK VA-
231 PM EST SAT MAR 8 2008

...STRONG THUNDERSTORMS TO AFFECT MADISON...CULPEPER...
RAPPAHANNOCK...FAUQUIER...WARREN...SHENANDOAH...CLARKE...LOUDOUN...
JEFFERSON...BERKELEY...PRINCE WILLIAM/MANASSAS/MANASSAS PARK AND
FREDERICK COUNTIES...

AT 231 PM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR WINCHESTER TO MADISON COUNTY VIRGINIA
MOVING NORTHEAST AT 45 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.

THE COMMUNITIES OF CULPEPER...WHITE POST...VIEWTOWN...LINDEN...
STEPHENSON...RIXEYVILLE...MILLWOOD...MARKHAM...GLENGARY AND
GERRARDSTOWN WILL BE AFFECTED BY THESE STORMS.

ROSA

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 3:06 AM ESTHigh Wind WarningLWXClarke, Frederick, Page, Rockingham, Shenandoah, Warren and 4 more19 hr
Mar 8, 10:15 AM ESTSpecial Marine WarningLWX2 hr
Mar 8, 11:57 AM ESTSpecial Marine WarningLWX27 min
Mar 8, 1:07 PM ESTSpecial Marine WarningLWX83 min
Mar 8, 1:31 PM ESTSevere Thunderstorm WarningLWXPrince William, Stafford, City of Fredericksburg29 min
Mar 8, 1:37 PM ESTSpecial Marine WarningLWX113 min
Mar 8, 1:43 PM ESTSpecial Marine WarningLWX47 min
Mar 8, 2:01 PM ESTSpecial Marine WarningLWX119 min
Mar 8, 3:00 PM ESTSpecial Marine WarningLWX2 hr
Mar 8, 3:22 PM ESTSpecial Marine WarningLWX113 min
Mar 8, 4:37 PM ESTSevere Thunderstorm WarningLWXFairfax, King George, Prince William, Stafford, City of Alexandria53 min
Mar 8, 4:56 PM ESTSpecial Marine WarningLWX2 hr
Mar 8, 5:02 PM ESTSpecial Marine WarningLWX67 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.